Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 51, NWS Tampa Bay, FL

June 26, 20144 counties in Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 26, 2014, 5:20 PM EDT for 4 counties in Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2014, 5:20 PM EDT (21:20 UTC)
Expired
Jun 26, 2014, 6:00 PM EDT
In force
40 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Citrus County, FL, Hernando County, FL, Pasco County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:58 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 26, 3:58 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
358 PM EDT THU JUN 26 2014

.SYNOPSIS...
ALOFT - A SHORT WAVE TROUGH WAS ACROSS THE WEST GULF COAST AND LOWER
MISSISSIPPI VALLEY WHILE A RIDGE CENTERED OVER SOUTHEASTERN GULF OF
MEXICO SPRAWLED EAST OVER FL. A SECOND SHORT WAVE TROUGH WAS NORTH
AND NORTHEAST OF THE BAHAMAS. SURFACE - A FRONTAL TROUGH STRETCHED
ALONG THE EASTERN SEABOARD FROM THE SOUTHEAST U.S. TO NEW ENGLAND.
ATLANTIC HIGH PRESSURE RIDGED WEST...THROUGH THE NORTHERN BAHAMAS
AND SOUTHERN FL...TO THE NORTH-CENTRAL GULF COASTAL WATERS.

&&

.SHORT TERM (TONIGHT AND FRIDAY)...
THE SHORT WAVE TROUGHS LIFTS UP TO THE NORTHEAST...REACHING THE TN
VALLEY/SOUTHEAST U.S. FRI...AS THE GULF RIDGE SHIFT EASTWARD ACROSS
FL. THE ATLANTIC RIDGE CONTINUES TO STRETCH ACROSS SOUTHERN FL INTO
THE GULF...DOMINATING THE FORECAST AREA...AS A WEAK LOW FORMS ON THE
SOUTH END OF THE FRONTAL TROUGH/JUST OFF THE SOUTHEAST U.S. COAST/
BY LATE FRIDAY.

FOR THE REST OF THIS AFTERNOON...
RATHER QUIET AT MID AFTERNOON BUT STILL EXPECT SOME SHOWERS AND
STORMS THAT WIND SOWN IN THE EARLY EVENING.

TONIGHT AND FRIDAY...
THE UPPER LEVEL RIDGING SLIDES ACROSS...HELPING TO KEEP
TEMPERATURES SLIGHTLY ABOVE NORMAL...HOWEVER THERE WILL BE ENOUGH
MOISTURE... INSTABILITY...AND SEA BREEZE BOUNDARY CONVERGENCE TO
SUPPORT ISOLATED TO SCATTERED SHOWERS AND STORMS WITH THE HIGHEST
COVERAGE INLAND AND IN THE AFTERNOON.

.MID TERM (FRIDAY NIGHT-SATURDAY)...
ATLANTIC HIGH PRESSURE CONTINUES TO BE THE MAJOR SYNOPTIC FEATURE
AFFECTING FLORIDA TO KICK OFF THE WEEKEND. PLENTY OF AVAILABLE
MOISTURE WILL PROVIDE FOR HEALTHY RAIN AND THUNDERSTORM
CHANCES...ESPECIALLY ALONG SEA BREEZE AND OTHER BOUNDARY COLLISIONS.
WARM TEMPERATURES WILL CONTINUE WITH HIGHS REACHING INTO THE 90S
ACROSS THE AREA AND OVERNIGHT LOWS IN THE 70S WITH LOWER 80S ALONG
THE COAST. GFS MAV COOP MOS GUIDANCE OFFERED A BETTER SNAPSHOT OF
MAX TEMPERATURES THAN THE COOLER NAM MET MOS GUIDANCE.

.LONG TERM (SATURDAY NIGHT-NEXT THURSDAY)...
HIGH PRESSURE CONTINUES OVER THE AREA TO END THE WEEKEND. BOTH THE
00Z ECMWF AND 00Z GFS ARE MOVING AN AREA OF DISTURBED WEATHER ACROSS
FLORIDA FROM THE ATLANTIC ON MONDAY INTO TUESDAY. IT IS TOO EARLY TO
TELL THE EXACT IMPLICATIONS OTHER THAN AN INCREASED CHANCE OF RAIN
DEPENDING ON TRACK. THE INCREASED CLOUDS WITH THE ADDED TROPICAL
MOISTURE COULD ALSO HELP KEEP A LID ON TEMPERATURES...MODERATING
BOTH THE MAX AND MIN TEMPERATURES. FOR THE LATEST ON POTENTIAL
TROPICAL DEVELOPMENT...PLEASE REFERENCE THE LATEST ATLANTIC TROPICAL
WEATHER OUTLOOK /TWOAT/ FROM THE NATIONAL HURRICANE CENTER.

THE DISTURBANCE EXITS INTO THE GULF ON WEDNESDAY...INTERACTING WITH
A FRONTAL SYSTEM AND 500MB TROUGH. THE 00Z ECMWF IS MUCH MORE
AGGRESSIVE WITH DEFINING A LOW FROM THE SURFACE UP TO 500 MB...WHILE
THE 00Z GFS RESOLVES A DIFFUSE AREA OF MOISTURE ACROSS MUCH OF THE
EASTERN GULF AND FLORIDA. EITHER WAY...THE HIGHER RAIN TRENDS AND
MODERATED TEMPERATURES CONTINUE INTO THURSDAY. FORECAST CONFIDENCE
IS LOW...THOUGH GUIDANCE IS TRENDING CLOSER TO AGREEMENT WITH THE
00Z RUN.

&&

.AVIATION...
TIL 27/18Z...GENERALLY VFR ALTHOUGH EXPECT SOME LATE AFTERNOON TSRA
ESPECIALLY IN THE SOUTH TO RESULT IN TEMPO MVFR FMY AND RSW...JUST
VCNTY TSRA ELSEWHERE. WEST OR NW WINDS INTO THE EVENING THEN LIGHT
AND VARIABLE OVERNIGHT. WINDS PICK UP SLIGHTLY FRI MORNING FROM
THE NORTH OR NE.

&&

.MARINE...
ATLANTIC HIGH PRESSURE RIDGING IN ACROSS FL TO THE GULF...WITH A
RATHER RELAXED GRADIENT...WILL DOMINATE THE WATERS INTO NEXT WEEK.
A WEAK AREA OF LOW PRESSURE FORMS OFF THE SE U.S. COAST FRI AND
MEANDERS THERE THROUGH THE WEEKEND. MAIN MARINE CONCERN WILL BE
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH
LOCALLY HIGHER WINDS AND SEAS.

&&

.FIRE WEATHER...
ISOLATED TO SCATTERED SHOWERS AND STORMS THE AFTERNOON AND EVENING
EACH DAY. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL
THRESHOLDS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  93  79  92 /  20  30  20  50
FMY  76  93  77  93 /  30  30  30  60
GIF  76  94  77  94 /  30  50  30  60
SRQ  76  91  78  90 /  20  30  30  40
BKV  72  93  73  94 /  20  30  20  60
SPG  80  92  81  91 /  20  30  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE
MARINE...69/CLOSE
MID TERM/LONG TERM...GARCIA
Hazardous weather outlook, Jun 26, 4:43 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
443 AM EDT THU JUN 26 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-271000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
443 AM EDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE STRONGER THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...SMALL HAIL
AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

GARCIA

In the hours before

Special weather statement, Jun 26, 4:40 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
440 PM EDT THU JUN 26 2014

FLZ043-242-248-262130-
SUMTER-INLAND HERNANDO-INLAND CITRUS-
440 PM EDT THU JUN 26 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN HERNANDO...SOUTHEASTERN
CITRUS AND WEST CENTRAL SUMTER COUNTIES...

AT 440 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR ISTACHATTA...OR 9 MILES NORTHEAST OF
BROOKSVILLE...MOVING SOUTH AT 10 MPH...WILL AFFECT ISTACHATTA AND
RIDGE MANOR...UNTIL 530 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 301 AND 309.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. THIS STORM WILL PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2850 8210 2847 8237 2871 8235 2871 8222
TIME...MOT...LOC 2040Z 345DEG 7KT 2864 8229

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:04 AM EDTSpecial Marine WarningTBW11 min
Jun 26, 4:40 PM EDTSpecial Weather StatementTBWSumter50 min
Jun 26, 5:59 PM EDTSpecial Weather StatementTBWManatee46 min
Jun 26, 7:28 PM EDTSpecial Weather StatementTBWSarasota47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.